Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Noticed off balance and weakness after diagnosed with cellulitis. What could be the cause?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11707 Questions
My father is 92 and until recently has enjoyed excellent health. He is, however, diabetic. Definitely not overweight? He had a serious bout of cellulitis sometime back and since that time he is very unsteady on feet, actually fallen a number of times. The weakness seems to come and in degrees of severity. Can you explain why this could be? He has had blood work done and all lab work came back fine
Posted Thu, 19 Dec 2013 in Brain and Spine
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer: Needs further evaluation. Detailed Answer: Hello, Thanks for trusting us with your health concern. Repeated spells of weakness that too within a few days definitely need attention. It can be there due to multiple reasons but at his age there are three possibilities that are coming to my mind- 1. High blood pressure, low blood pressure, cervical spondylitis, low blood sugar, etc. 2.Cardiac problem- Missing heart beats are one of the common causes of weakness and dizziness or it might happen due to some irregularities in the cardiac impulse. This can be ruled out on having an ECG done. 3.Weakness due to infections in the recent past, lack of proper regular meals, as a side effect of some medicines, etc. All these factors will have to be ruled out with the help of his physician to come to the actual problem for treatment. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor